Joint Pain

I finished my chemo of carboplatin and taxol on 30th January this year. About 6 weeks after I started to get joint pain. Mainly my knees ,wrists and nuckles. I frequently wake up in the night where my hands have gone numb. I also have pains in my feet. When I get up out of bed or out of a chair I find my feet seem stiff and i hobble until I get moving. I feel like I am 85 not 55. Are these pains normal?

Lesley

8 Replies

oldestnewest
  • Hi Lesley,

    I reckon it would be worth talking to your CNS, more for guidance than anything else.

    However, for some short term relief, Epsom salt baths are good for joint and bone pains. I practically lived in the bath when I was on chemo! You need to be generous in your use of the salts - 2 big cups, not a little sprinkle! Soak in it for at least 10-15mins. I now buy my Epsom salt in 25kg bags from a garden supplies company (it's pharmaceutical grade) 😄 The little bags from the high st are expensive and won't go far.

    I hope you get some relief.

    Yosh x

  • Hi Lesley

    I think it is quite common and I too have joint stiffness especially after sitting a long time and in the mornings. It usually wears off a bit when I get going so I give myself time to get up slowly. Mine has improved over time but as Yosh says, speak to your CNS if it's really troublesome

    Best wishes to you x

  • I feel 90 and not 37, if it makes you feel better :) LOL and yes I've had all you mentioned.

    it may be chemo, maybe other things but it is unfortunately very common side effect

    numbness can be neuropathy. do tell your doctor. mine was due to wear and tear in the neck so it has improved a lot since.

    in feet I've got plantar fasciitis which I only discovered recently. it's like walking on broken glass.

    I'm just about to see specialist for that.

    no pain is normal so always ask your GP

  • I'm having the same treatment you had Carbo/Taxol. I have this pain you describe on day 3 to 6 post chemo every cycle. Interesting to hear you have got it 6 weeks after your chemo finished. Did you not have it during chemo?It's apparently quite a common side effect.

    I have read L'Glutamine helps. I imagine you could try that since you have finished with chemo. Some people use it 24hrs after a chemo cycle but I'm too scared to do that as my Onc doesn't want me to take supplements. I may try it once finished if necessary.

    I don't do Dr Google normally but I did search L'Glutamine and Neuropathy and read quite a few articles on using the supplement. It's something you would probably want to run by your Dr.

  • Oh boy, you just described me to a tee, I seem to be an expert at old man sounds now, lol.

    You have to laugh xxx

  • Yes, during second line treatment I didn't get the pains as severely due to the increased steroids I was on, but once I'd completed treatment it hit me then, just as you describe. The bone pain is just occasional now, it is more muysclke pain that causes me bother. xx

  • Hi Lesley - yes I had the same treatment for first line and had terribly stiff elbows, knees and ankles. It did pass for me after finishing treatment after about 3 to 4 months of increasing exercise and general health. I'm now back on single agent carboplatin and as yet (touch wood) have not had these awful arthritis like joint problems.

    For me those Epsom salt baths and as much exercise as I could manage helped.

    Dawn

  • Hi Lesley - sorry to hear you are suffering too. I had the same and even after a year I still ache. I was just told it ' the menopause' but I thought it might be more like post-chemo effects. I found taking Malic Acid and Boswellia Helped. Google Swanson they are a good brand. Funnily enough, have just had a very large surgery and all my aching joints and bones have returned.

    Remember that you are still recovering...your body and mind have been through a huge trauma and this can take some time to settle down. I found the supplements above did really help though, plus Curcumin, another very good one xxxxx

You may also like...